Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 154, NWS Jackson, MS

March 18, 2000Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2000, 2:18 PM CST for Clarke County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2000, 2:18 PM CST (20:18 UTC)
Expired
Mar 18, 2000, 2:45 PM CST
In force
27 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Clarke County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 182019
SVRJAN
MSC023-182045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST SAT MAR 18 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 245 PM CST

* AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST AT
  25 MPH.

HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.

PERSONS OUTDOORS IN THE QUITMAN AREA SHOULD SEEK SHELTER IMMEDIATELY.

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:45 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 18, 11:45 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CST SAT MAR 18 2000

SURFACE TROUGH SLOWLY INCHING NORTH ACROSS S-SE PORTIONS OF THE
FORECAST AREA AND WAS JUST SOUTH OF A MCCOMB-HATTIESBURG LINE AS OF
17Z. THIS AREA OF MOISTURE CONVERGENCE HAS BEEN THE FOCUS FOR
NUMEROUS...STRONG THUNDERSTORMS AS MID LVL SHORTWAVE OVER DEEP SOUTH
TEXAS MOVES NORTHEAST INTO THE NW GULF OF MEXICO HELPING TO
DESTABILIZE THINGS ALONG WITH DAYTIME HEATING.

ANALYSIS OF 12Z AREA SOUNDINGS AND MODIFICATIONS TO THESE SOUNDING
WITH EXPECTED DAYTIME HIGHS/DEW PTS REVEALED CAPES RANGING FROM
AROUND 1000 J/K OVER CENTRAL/NORTH MISSISSIPPI TO OVER 2000 J/KG
OVER THE SOUTH. THIS COMBINED WITH 150-250 STORM RELATIVE HELICITIES
AND NEAR 7 DEG C/KM MID LEVEL LAPSE RATES MAY RESULT IN SCATTERED...
...SEVERE THUNDERSTORMS MAINLY SOUTH OF I-20 CORRIDOR. WET BULBS ZERO
HEIGHTS RANGE BETWEEN 7000-9000 FT OVER THIS AREA WHICH WILL BE
CONDUCIVE FOR LARGE HAIL FORMATION AS STORMS MAY ROTATE ALONG AND
JUST NORTH OF THE SURFACE TROUGH BOUNDARY. AGREE WITH SPC THAT A
WATCH COULD BE NEEDED IN SOUTH MISSISSIPPI AS THE DAY WEARS ON. WILL
GENERALLY INCREASE P^OPS NEAR SURFACE TROUGH TODAY AND TAKE OUT
TRANSITIONAL CLOUD WORDING ALL ZONES. OTHERWISE...REST OF FORECAST ON
TRACK.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
05

In the hours before

Special weather statement, Mar 18, 11:20 AM CST, 2 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
190400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST SAT MAR 18 2000

A WARM FRONT IS DEVELOPING ALONG THE GULF COAST AS LOW PRESSURE
DEVELOPS OVER THE WESTERN GULF. A STRONG UPPER LEVEL SYSTEM OVER THE
SOUTHERN PLAINS WILL MOVE EASTWARD AND COMBINE WITH THE WARM FRONT
TO BRING INCREASING THUNDERSTORM COVERAGE OVER THE AREA THROUGH
TONIGHT.

FOR THIS AFTERNOON...THE BEST INSTABILITY AND MOISTURE WILL COMBINE
OVER SOUTHEAST PORTIONS OF THE AREA ALONG AND NORTH OF THE SURFACE
WARM FRONT. IN THIS AREA...THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL BEING THE PRIMARY THREAT. WIDELY SCATTERED THUNDERSTORMS
ARE POSSIBLE ELSEWHERE...BUT INSTABILITY AND MOISTURE WILL BE TOO
LIMITED FOR ORGANIZED SEVERE THUNDERSTORM ACTIVITY.

FOR TONIGHT...A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST
OVER THE ENTIRE AREA...ESPECIALLY LATE TONIGHT...AS THE UPPER LEVEL
SYSTEM APPROACHES FROM THE WEST RESULTING IN FAVORABLE WIND SHEAR
AND BETTER INSTABILITY. AS OF NOW...THE DEVELOPING SCENARIO IS
COMPLEX AND TIMING OF SEVERE WEATHER IS STILL QUESTIONABLE. PERSONS
OVER THE ENTIRE AREA SHOULD STAYED TUNED TO LATER FORECASTS AND
STATEMENTS TO KEEP ABREAST OF THE DEVELOPING SITUATION.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM
RADIO OPERATORS MAY BE NECESSARY THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:00 AM CSTSevere Thunderstorm WarningJANCovington, Lamar45 min
Mar 18, 2:54 PM CSTSevere Thunderstorm WarningJANLawrence51 min
Mar 18, 3:33 PM CSTSevere Thunderstorm WarningJANJefferson Davis42 min
Mar 18, 4:33 PM CSTSevere Thunderstorm WarningJANFranklin42 min
Mar 18, 4:43 PM CSTSevere Thunderstorm WarningJANJasper47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.